Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Aug 16, 2021, 1:43 PM MDT for 7 counties in Nebraska. It took effect at Aug 17, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 1:43 PM MDT (19:43 UTC)
- In effect from
- Aug 17, 2021, 11:00 AM MDT
- Expired
- Aug 17, 2021, 1:55 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
854 WWUS83 KLBF 161943 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 243 PM CDT Mon Aug 16 2021 NEZ204-170945- /O.NEW.KLBF.FW.A.0007.210817T1700Z-210818T0100Z/ Eastern Panhandle/Crescent Lake NWR- 143 PM MDT Mon Aug 16 2021 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY LATE MORNING THROUGH EARLY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Tuesday morning through Tuesday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 to 15 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
790 WWUS83 KLBF 170755 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 255 AM CDT Tue Aug 17 2021 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .South winds will increase to 15 to 20 mph with gusts of 25 to 30 mph this afternoon. Humidity will fall to around 15 percent and create a critical fire weather condition. NEZ204-180100- /O.UPG.KLBF.FW.A.0007.210817T1700Z-210818T0100Z/ /O.NEW.KLBF.FW.W.0010.210817T1700Z-210818T0100Z/ Eastern Panhandle/Crescent Lake NWR- 155 AM MDT Tue Aug 17 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE AND CRESCENT LAKE NWR... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM this morning to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions will be favorable for rapid fire growth and erratic fire behavior. Fires may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Aug 16, 11:27 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 16, 11:27 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1227 PM CDT Mon Aug 16 2021 .UPDATE... Issued at 437 AM CDT Mon Aug 16 2021 The dryline has backed up into the Panhandle early this morning, the moisture is shallow and the RAP model suggests the low level jet is veering off leaving the area vulnerable to fog. Satellite indicates fog is forming along highway 61 south of Hyannis and a forecast update is in place for areas of fog along and west of highway 61 this morning. && .SHORT TERM...(Today through Tuesday) Issued at 403 AM CDT Mon Aug 16 2021 The RTMA dew point product Sunday afternoon and the KLBF UA sounding suggest the dry line moved east to near highway 83 supporting deep mixing to near 700mb and highs in the 90s along and west of this line. The temperature forecast strategy today and Tuesday leans on this feature for highs in the mid 90s to near 100F across wrn Nebraska. This forecast leans on the very warm RAP model today and the short term model blend plus a degree or two for Tuesday's highs. Highs in the upper 80s to lower 90s are in place east of the dryline both days. Temperatures aloft warm a degree or so today and Tuesday supporting the surface temperature forecast. A check on the HRRR near surface smoke product also suggests the smoke across the wrn U.S. will remain west of wrn and ncntl Nebraska but the RAP vertically integrated smoke suggests the potential for elevated smoke or haze. Since this haze was over wrn SD Sunday and temperatures still reached 95-100F, the forecast consensus supports strong daytime heating and highs in the 90s to near 100F. With the exception of far swrn Nebraska this morning, the models suggest no significant upper level support for thunderstorm development today or Tuesday and a dry forecast is in place. .LONG TERM...(Tuesday night through Sunday) Issued at 403 AM CDT Mon Aug 16 2021 The models are in slightly better agreement dropping an upper level low through the nrn Rockies Thursday but timing differences continue. The ECM and NAM are slower than the SREF and GFS. If the slower models are correct, than the threat of thunderstorms across wrn Nebraska would be delayed until Thursday- the GFS and SREF start the action Wednesday. The upper low will move slowly east through the nrn Plains Friday and be located over the upper Midwest Saturday. The focus for thunderstorm development, a cold front, should be located across the Panhandle or ern WY Wednesday afternoon and winds aloft will be on the increase. A disturbance should emanate from the upper low setting off storms across WY or the Panhandle. Chance POPS are in place across wrn Nebraska Wednesday afternoon and Wednesday night. The front and upper low will move slowly east Thursday with a continued chance of showers and thunderstorms. Wrn Nebraska could be post-frontal Thursday while ncntl Nebraska remains in the warm sector. The specter of strong or severe weather Wednesday and Thursday appears to be increasing for a few reasons- winds aloft will be strong, moisture plentiful, heights will fall with the approach of the upper low and a front will provide focus for storm development. If all of these elements become favorably juxtaposed, then severe storms should develop. SPC suggested it is too early to make a call on severe weather threats. Wrn and ncntl Nebraska go post-frontal, cooler and under the influence of Pacific air Friday and beyond. There is the potential for showers and thunderstorms Friday through Monday. This is the result of a second upper level disturbance moving through the nrn Plains. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1222 PM CDT Mon Aug 16 2021 VFR conditions are expected to prevail through tomorrow afternoon. Smoke will again move into portions of western Nebraska today, though will largely remain aloft. The only exception will be for areas near and west of a GRN to AIA line, where surface visibility reductions are possible. Winds will remain out of the south through the period, at around 10 to 15kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Brown
Hazardous weather outlook, Aug 16, 9:49 AM MDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1049 AM CDT Mon Aug 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-171600- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1049 AM CDT Mon Aug 16 2021 /949 AM MDT Mon Aug 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Near-critical fire weather conditions are expected today mainly west of Highway 61. Minimum humidity values will be below 15 percent, however, winds are expected to remain under 15 mph. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Near-critical fire weather conditions continue on Tuesday mainly west of Highway 61. Minimum humidity values will be below 15 percent with winds gusting up to 20 to 25 mph in some locations. Thunderstorm chances return Wednesday night into Saturday. The severe risk is uncertain at this time, although some locations may receive significant rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.